Hail, Lorain
- When
- May 25, 2:55 PM EST
- Where
- Lorain County, Grafton
- Measured
- 0.75 in hail
- Reported by
- Department of Highways
- Coordinates
- 41.280, -82.070
Penny size hail was observed.
Severe thunderstorms developed during the afternoon hours of the 25th across northern Ohio as a cold front moved through the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
Severe thunderstorms developed during the afternoon hours of the 25th across northern Ohio as a cold front moved through the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 25, 2:29 PM EST, 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 329 PM EDT FRI MAY 25 2007 .SYNOPSIS... COLD FRONT JUST ABOUT SOUTH OF THE FORECAST AREA...WEAK HIGH PRESSURE WILL MOVE IN TONIGHT. THE FRONT WILL MOVE BACK ACROSS THE AREA AS A WARM FRONT SATURDAY FOLLOWED BY ANOTHER COLD FRONT SUNDAY. HIGH PRESSURE WILL MOVE ACROSS THE REGION MONDAY. ANOTHER COLD FRONT IS EXPECTED TO MOVE EAST TO BE NEAR OHIO FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... A BOUNDARY MOVED THROUGH DURING THE MORNING AND NOW THE COLD FRONT IS MOVING INTO NORTHWEST OHIO. THE STORMS ARE MORE PULSING AT THIS TIME...NOT ENOUGH SHEAR TO KEEP THEM GOING. THE MODELS TRY TO INCREASE THE MOISTURE LATER TONIGHT. THIS SEEMED REASONABLE EARLIER...NOW ON THE EDGE. THE AIRMASS GETS MORE STABLE SO WILL GO LIKELY POPS WITH A CHANCE OF THUNDER LATE. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... FORECAST POPS HIGH FOR SATURDAY AS FRONT MOVES BACK NORTH AS A WARM FRONT. THE PROBLEM IS PLENTY OF HIGH PRESSURE ESPECIALLY FROM THE NAM. WITH THAT IN MIND WILL JUST KEEP IT CHANCE POPS AT THIS TIME. ANOTHER COLD FRONT MOVES THROUGH SUNDAY AND SUNDAY NIGHT. THIS FRONT WILL HAVE TO BE MONITORED FOR THE SEVERE THREAT. GUIDANCE TEMPERATURES FOR SATURDAY SEEM TOO COOL BASED ON THE WARM FRONT MOVING THROUGH. && .LONG TERM /MONDAY THROUGH FRIDAY/... THE COLD FRONT WILL BE JUST ABOUT SOUTH OF THE FORECAST AREA MONDAY MORNING...A THREAT MAY LINGER IN THE AM IN THE SOUTHERN PORTION OF THE FORECAST. OF COURSE TIMING IS AN ISSUE. THE MODELS GFS/DIGEX BRING A COLD FRONT THROUGH ON FRIDAY...WHILE THE ECMWF BRINGS THE FRONT THROUGH THURSDAY. NONE THE LESS A THREAT OF PRECIPITATION IS IN THE FORECAST THROUGH THE PERIOD. THE BEST CHANCE WILL BE THURSDAY AND FRIDAY WITH THE TIMING OF THE FRONT IN QUESTION. OTHER DAYS THE AIRMASS IS JUST UNSTABLE SO IT IS MORE DAYTIME HEATING. GUIDANCE TEMPERATURES ARE GOOD. FRIDAY IS TOUGH WITH THE TIMING OF THE FRONT IN QUESTION. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... COLD FRONT FROM ERN MICHIGAN TO SOUTHERN ILL STILLING MOVING EASTWARD JUST WEST OF TOL WITH LINE OF SHOWERS AND SOME TSTMS POSSIBLE WITH THIS LINE AS THE AFTN HEATING CONTINUES. THIS AREA OF DISTURBED WEATHER SHOULD REACH CLEVELAND 22-23Z. AN OUTFLOW BOUNDARY THAT MOVED EAST OF CLEVELAND...WAS LOCATED FROM ABOUT MEADVILLE PENNSYLVANIA TO KCAK TO KMFD TO MORROW COUNTY. THIS BOUNDARY SHOULD BE THE FIRING LINE FOR AFTN AND EVENING THUNDERSTORM DEVELOPMENT. A LITTLE MORE INSTABILITY IS LOCATED ALONG THE BOUNDARY STRETCHING EASTWARD INTO WESTERN PA. FOR TONIGHT LOOK FOR VFR TO MVFR CONDS WITH MOSTLY CLOUDY CONDS WITH SHOWERS LIKELY...AND A FEW TSTMS DUE TO THE FRONT BEING OVER OUR FORECAST ROUTES. ON SATURDAY THE FRONT SHOULD STALL RESULTING IN SHOWERS AND THUNDERSTORMS ON SATURDAY INTO SUNDAY AS THE WARM FRONT PUSHES NORTH SATURDAY AND THE COLD FRONT MOVES EAST SUNDAY. STRONG TO POSSIBLY SEVERE THUNDERSTORMS POSSIBLE WITH THE FRONTS SATURDAY NIGHT AND SUNDAY. WEAK HIGH PRESSURE EXPECTED TO MOVE INTO AREA MONDAY THROUGH WEDNESDAY...BUT A SLGT CHC OF AFTN SHOWERS AND TSTMS ARE POSSIBLE. && .MARINE... COLD FRONT OVER WRN LAKE ERIE SHOULD MOVE EAST OF THE LAKE THIS EVE. SCATTERED SHRA/TSRA WILL CONTINUE IN ADVANCE OF THIS FRONT THRU THE EVE HOURS. SHEAR NOT ALL THAT GREAT SO STORMS SHOULD NOT GET OUT OF HAND. FRONT WILL BECOME STATIONARY S OF THE AREA OVERNIGHT AND THEN MOVE BACK N AS A WARM FRONT ON SAT. MORE STORMS LIKELY SAT. THEN...FAIRLY STRONG LOW PRES WILL MOVE ACROSS NRN LAKES SUN AND DRAG A COLD FRONT ACROSS THE LAKE. SW FLOW WILL INCREASE A LITTLE AHEAD OF THIS FRONT WITH WLY FLOW BEHIND. HIGH PRES WILL THEN BUILD OVER AREA FOR THE END OF THE PERIOD WITH MAINLY LIGHT ELY. WITH THE EXCEPTION OF SUN MORNING...WAVES GENERALLY LESS THAN 2 FEET. OF COURSE...LOCALLY BIGGER WAVES WILL LIKELY BE ASSOCIATED WITH STRONGER STORMS ON THE LAKE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KIELTYKA NEAR TERM...KIELTYKA SHORT TERM...KIELTYKA LONG TERM...KIELTYKA AVIATION...BC MARINE...KUBINA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 623 AM EDT FRI MAY 25 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-261030- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 623 AM EDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AS A COLD FRONT MOVES SOUTHEAST ACROSS THE REGION. WHILE NO ORGANIZED SEVERE WEATHER IS EXPECTED...THE POTENTIAL EXITS FOR THUNDERSTORMS TO PRODUCE ISOLATED STRONG TO SEVERE WINDS GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP ON SUNDAY AS A COLD FRONT MOVES THROUGH THE REGION. A FEW OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WIND OR HAIL THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The Cleveland radar (KCLE), 23 km away, was scanning. The volume nearest the first event began at 19:53 UTC.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
Penny size hail was observed.
Penny size hail was observed.
One large tree and a large limb was reported down.
Nickel size hail was reported.
Two large trees were reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31665, 31666, 31668, 31667, 31669.